It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board


Mental Health Board Index


This does not sound like manic depression aka bi-polar disorder, to me. It sounds like extreme anxiety and depression. Panic attacks are a result of extreme anxiety. Also, any type of phobia, I believe, is defined as an extreme irrational fear which of course, takes us back to anxiety since anxiety and fear go hand in hand. You said you felt like you were about to jump out of your skin all the time. Feeling jumpy sounds like anxiety once again. As for the spells of depression and uncontrollable crying- the increase in anxiety might have caused your depression to increase as a result, which could explain that, as well as the crying outbursts. Of course, that is just one possibility and there still remains the question- why the extreme increase in anxiety? As for the suicidal part- I am not a psychologist or anything like that, but personally I wouldn't think it would be connected to mania. Maybe connected to depression, anxiety, frustration, neurosis, or something, but I doubt mania. I could be wrong, though. Just giving an opinion. Do you think the reason you want to kill yourself is because you find it hard to deal with this new found anxiety and depression that you've been experiencing? Or do you have no idea why you're suicidal? It's just a guess, but I would think that if you do not feel it is the anxiety or depression that is driving you to be suicidal, then maybe you also have another problem, but I wouldn't personally suspect mania. Although, I am not an expert. Anyways, the headaches could be caused by anxiety or depression. I am not saying that is definetly why you have them. I am just saying depression and anxiety can give you headaches. As for the burning up part- I can't say for sure why you feel hot, but could it be that it is from your blood pressure or heart rate or something going up as a result of anxiety. Do you think this might be it? Sometimes when I feel nervous or start to panic, I start feeling hot, face flushed, etc., but my hands are usually clammy. Again, I can't diagnose you, but just saying it sounds more like you have extreme anxiety and depression, in my opinion, than manic depression. The only thing that makes me pause is that you say things seem to be going a million miles a minute. I guess it could be anxiety though. I'm about positive depression wouldn't speed anything up though. Personally depression tends to slow things for me if anything. If your current psychiatrist or psychologist or whatever isn't giving you the help you need, then go see someone else and tell them what you told us- that the other pdoc assumes you're okay because you usually act alright around them, but that you aren't always that way once you are out of their sight. I am really sorry that you have to go through this and it is awful that your doctor isn't taking you seriously. Some doctors just don't listen or can't help and if that's the case you really need to find someone who can. I know you are taking valium for the anxiety and panic attacks, but are they giving you anything for your depression? If they're not, I find this odd. If you are depressed, they need to address that too unless the full extent of your depression is caused by these panic attacks, phobias, etc. There are medicines that are good for both anxiety and depression, but you may still need a seperate anxiety pill as well. That of course should be worked out by you and you p-doc. You said that you have seen all kinds of regular doctors and ruled out the possibility of a physical problem. I am not trying to scare you or say this is likely to be the cause or anything, but have you had an MRI of your head? While your depression and anxiety could certainly be from any number of other causes, tumors, and I'm guessing pseudo tumors, and things of that nature, could also affect you mentally and emotionally as well as give you headaches. Again, I am not saying I think it's the problem. I am just saying, you could check it just to be safe. You said your doctor doesn't think it could be the medicine. Well, it could be that the effexor wasn't to blame and that it was just coincidence that it all started then, but it does seem suspicious to me that everything would flair up when you began taking it. However, since effexor is an anti-depressant and I think it is prescribed for anxiety sometimes, you were already having problems apparently. Thus, things could have gotten worse on their own. I am open minded about the possibility of it being effexor related though. I personally have a problem that I think was caused by an illness that I am now healed from. When I told my doctor this, he told me that while the illness certainly caused such reactions, now that the illness was out of my body, I should be back to normal. He is a good doctor, but I disagree with him on this. I still don't know what is causing my problem, but I saw another doctor the other day for something unrelated and the topic came up. I told him that it had never gotten better since my illness and I thought there was a connection, but my other doctor had disagreed. Guess what? My new doctor said there was a possible connection and went on to explain what it could be. So, sometimes you just have to look for someone else. It was nice having someone that took my theory seriously and hopefully you can find someone to look into yours. I don't know if you have read about effexor side effects, but I did a net search and SOME of them that I found, I thought might apply to your situation. I am not listing the ones I don't think apply to your post, but you can search for them yourself if you like. The ones that reminded me of your post were- excitement or anxiety, headache, persistent fine tremor or inability to sit still ( tremors are shaking and as for the inability to sit still, well it could be taken as restlesness or jumpiness, thus it reminded me of you ), fever ( you say you're hot ), & I found some links mentioning effexor & suicide or suicide attempts. Also, I found that you are supposed to slowly come down off the effexor. You are NOT supposed to quit it all of a sudden. You are supposed to be slowly weaned from it or you could go through a very unpleasant withdrawl. Could this be what happened with you? Anyways, even if you should be over withdrawl by now, I am open to the possibility it could have permanatly affected you. The medicine or quitting it cold turkey either one. I don't know though. Anyways, I did find a site saying a small amount of people experience mania during the trials with effexor. I wanted to give you two URLS. One was to that site I just mentioned and the other was to a site that had a list of several posts made by people concerning effexor side effects and effexor withdrawl effects, so that you could see if anything sounded familiar. Apparently I'm not supposed to post links on here though as it replaced part of the address with astericks. I had forgotten that was a problem. Well, you could just search for effexor side effects and see what you find. In one of the posts I was reading, someone was saying they quit cold turkey and they kept thinking they were seeing things out of the corner of there eyes, among other withdrawl symptoms. In short, they sounded like it caused them to "freak out". Sorry for babbling on. I wish you the best.





All times are GMT -7. The time now is 12:44 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!